Sometimes when we are sick it’s hard to step back and evaluate the situation in order to make good decisions. That’s why a healthy support system is so crucial.
I’m fortunate to have a hubby who was able to help me to see that my latest cascade of health problems began shortly after I increased my Doxepin. I was struggling before that, which is why I went back into the doctor to increase the dose, but rather than helping me it seems that over time it is doing what almost all medicines do to me.
I just got sicker and sicker and sicker.
I knew it was bad, real bad, but I couldn’t see past the symptoms to find the root of the problem and part of that was quite obviously the increased dose of Doxepin. Once my dear, sweet, observant husband pointed it out I scaled back on my dose and quickly began to find relief from the brain inflammation and subsequent fainting/seizures.
At the same time (and I am not advising this without a doctor’s consent!!) I also decided to scale back my other doses of my other medicines that come in pill forms with potential triggers in them in order to see if that is another part of my problem lately. I’m staying on my cromolyn sodium oral and nasal spray because I know those have none (zero!) triggers in them but the ranitidine, cyproheptadine and Doxepin definitely do and I hate to take them knowing they’re in there and knowing how much the subsequent inflammation is wreaking havoc with my body (and my life!).
Taking these medicines does help with the histamine symptoms and also the GERD but they do nothing for inflammation and if anything, they stir it up. So basically I’ve been (knowingly) battling the monster while simultaneously feeding it! It’s pretty much the definition of insanity and I don’t know why in the world I didn’t remember sooner to stop doing this to myself and to go get my *$&@^! medicines compounded!
Well, except, you know. I’m lucky to remember what day it is lately. Hopefully that will change as soon as I visit my immunologist again soon and get him to write new prescriptions for me.
And the mast cell rollercoaster ride continues…